Alert archive / Arizona / Wind Advisories in 2013
Wind Advisory 19, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Apr 29, 2013, 3:05 PM MST for Mohave County, Arizona. It took effect at Apr 30, 2013, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2013, 3:05 PM MST (22:05 UTC)
- In effect from
- Apr 30, 2013, 11:00 AM MST
- Expired
- Apr 30, 2013, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4046 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
194 WWUS75 KVEF 292205 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 305 PM PDT MON APR 29 2013 .GUSTY SOUTHWEST WINDS ARE EXPECTED ON TUESDAY IN ADVANCE OF AN APPROACHING COLD FRONT. AZZ001-003-301300- /O.NEW.KVEF.WI.Y.0019.130430T1800Z-130501T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 305 PM MST MON APR 29 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE NORTHWEST DESERTS AND THE NORTHWEST PLATEAU OF ARIZONA...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH * TIMING: WINDS WILL INCREASE DURING THE MORNING HOURS AND WILL PEAK IN THE MID TO LATE AFTERNOON BEFORE DECREASING DURING THE EVENING HOURS. * LOCATIONS: KINGMAN...COLORADO CITY...GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP * IMPACTS: DRIVERS ON AREA HIGHWAYS SUCH AS INTERSTATE 40 AND HIGHWAY 93 WILL SEE STRONG CROSSWINDS. AREAS OF BLOWING DUST COULD REDUCE VISIBILITIES AT TIMES. LOOSE OUTDOOR OBJECT COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
4 follow-up statements
008 WWUS75 KVEF 301235 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 535 AM PDT TUE APR 30 2013 .GUSTY SOUTHWEST WINDS ARE EXPECTED TODAY IN ADVANCE OF AN APPROACHING COLD FRONT. AZZ001-003-302000- /O.CON.KVEF.WI.Y.0019.130430T1800Z-130501T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 535 AM MST TUE APR 30 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR THE NORTHWEST PLATEAU AND NORTHWEST DESERTS. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH * TIMING: WINDS WILL INCREASE THIS MORNING AND PEAK IN THE MID TO LATE AFTERNOON BEFORE DECREASING THIS EVENING. * LOCATIONS: KINGMAN...COLORADO CITY...GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP * IMPACTS: DRIVERS ON AREA HIGHWAYS SUCH AS INTERSTATE 40 AND HIGHWAY 93 WILL SEE STRONG CROSSWINDS. AREAS OF BLOWING DUST COULD REDUCE VISIBILITIES AT TIMES. LOOSE OUTDOOR OBJECT COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
924 WWUS75 KVEF 301844 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1144 AM PDT TUE APR 30 2013 .GUSTY SOUTHWEST WINDS ARE EXPECTED THROUGH EARLY THIS EVENING IN ADVANCE OF AN APPROACHING COLD FRONT. AZZ001-003-010245- /O.CON.KVEF.WI.Y.0019.000000T0000Z-130501T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 1144 AM MST TUE APR 30 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR THE NORTHWEST PLATEAU AND THE NORTHWEST DESERTS. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH * TIMING: WINDS WILL INCREASE THROUGH EARLY THIS AFTERNOON...THEN PEAK IN THE MID TO LATE AFTERNOON BEFORE DECREASING THIS EVENING. * LOCATIONS: KINGMAN...COLORADO CITY...GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP * IMPACTS: DRIVERS ON AREA HIGHWAYS SUCH AS INTERSTATE 40 AND HIGHWAY 93 WILL SEE STRONG CROSSWINDS. AREAS OF BLOWING DUST COULD REDUCE VISIBILITIES AT TIMES. LOOSE OUTDOOR OBJECT COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
259 WWUS75 KVEF 302301 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 401 PM PDT TUE APR 30 2013 .A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT THROUGH EARLY WEDNESDAY MORNING RESULTING IN GUSTY SOUTHWEST WINDS AHEAD OF THE FRONT AND NORTH WINDS BEHIND. THE STRONGEST WINDS ARE EXPECTED ON WEDNESDAY THROUGH EARLY THURSDAY AFTERNOON ALONG THE COLORADO RIVER VALLEY. AZZ002-036-CAZ527-NVZ021-010630- /O.NEW.KVEF.WI.Y.0020.130501T2000Z-130502T2300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 401 PM PDT TUE APR 30 2013 /401 PM MST TUE APR 30 2013/ ...WIND ADVISORY IN EFFECT FROM 1 PM PDT /1 PM MST/ WEDNESDAY TO 4 PM PDT /4 PM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR LAKE HAVASU AND FORT MOHAVE...THE LAKE MEAD NATIONAL RECREATION AREA AND SAN BERNARDINO COUNTY UPPER COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 1 PM PDT /1 PM MST/ WEDNESDAY TO 4 PM PDT /4 PM MST/ THURSDAY. * WINDS: NORTH WINDS 15 TO 25 MPH WITH GUSTS TO OVER 40 MPH. * TIMING: NORTH WINDS WILL DEVELOP OVERNIGHT WITH GUSTY WINDS DEVELOPING BY WEDNESDAY AFTERNOON AND CONTINUING INTO EARLY THURSDAY AFTERNOON BEFORE DECREASING. THERE MAY BE A LULL IN THE WINDS FROM WEDNESDAY EVENING INTO LATE WEDNESDAY NIGHT. * LOCATIONS:INCLUDING BUT NOT LIMITED TO LAKE HAVASU...DESERT HILLS...TOPOCK...BULLHEAD CITY...MOHAVE VALLEY...NEEDLES AND LAUGHLIN. * IMPACTS: STRONG CROSSWINDS ARE POSSIBLE ON THE AREA HIGHWAYS WITH LOCAL AREAS OF BLOWING DUST POSSIBLE WHICH MAY RAPIDLY LOWER VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ001-003-010300- /O.CON.KVEF.WI.Y.0019.000000T0000Z-130501T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 401 PM MST TUE APR 30 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR THE NORTHWEST PLATEAU AND THE NORTHWEST DESERTS. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH * TIMING: WINDS WILL CONTINUE INTO EARLY THIS EVENING BEFORE DECREASING. * LOCATIONS: KINGMAN...COLORADO CITY...GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP * IMPACTS: DRIVERS ON AREA HIGHWAYS SUCH AS INTERSTATE 40 AND HIGHWAY 93 WILL SEE STRONG CROSSWINDS. AREAS OF BLOWING DUST COULD REDUCE VISIBILITIES AT TIMES. LOOSE OUTDOOR OBJECT COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
864 WWUS75 KVEF 010247 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 747 PM PDT TUE APR 30 2013 .A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT THROUGH EARLY WEDNESDAY MORNING...WITH GUSTY NORTH WINDS BEHIND THE FRONT. THE STRONGEST WINDS ARE EXPECTED ON WEDNESDAY THROUGH EARLY THURSDAY AFTERNOON ALONG THE COLORADO RIVER VALLEY. AZZ001-003-010400- /O.EXP.KVEF.WI.Y.0019.000000T0000Z-130501T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 747 PM MST TUE APR 30 2013 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY FOR MUCH OF MOHAVE COUNTY WILL EXPIRE AT 8 PM MST THIS EVENING. SOUTHWEST WINDS HAD SUBSIDED THIS EVENING...SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ AZZ002-036-CAZ527-NVZ021-011100- /O.CON.KVEF.WI.Y.0020.130501T2000Z-130502T2300Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 747 PM PDT TUE APR 30 2013 /747 PM MST TUE APR 30 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM PDT /1 PM MST/ WEDNESDAY TO 4 PM PDT /4 PM MST/ THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE COLORADO RIVER VALLEY FROM 1 PM PDT /1 PM MST/ WEDNESDAY TO 4 PM PDT /4 PM MST/ THURSDAY. * WINDS: NORTH WINDS 20 TO 30 MPH WITH GUSTS OVER 40 MPH. * TIMING: NORTH WINDS WILL DEVELOP OVERNIGHT TONIGHT...INCREASE BY WEDNESDAY AFTERNOON...AND CONTINUE INTO EARLY THURSDAY AFTERNOON BEFORE DECREASING. THERE MAY BE A LULL IN THE WINDS FROM WEDNESDAY EVENING INTO LATE WEDNESDAY NIGHT. * LOCATIONS: HOOVER DAM...LAUGHLIN...NEEDLES...BULLHEAD CITY... MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS...TOPOCK * IMPACTS: STRONG CROSSWINDS ARE POSSIBLE ON THE AREA HIGHWAYS WITH LOCAL AREAS OF BLOWING DUST POSSIBLE WHICH MAY RAPIDLY LOWER VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. && $$ MORGAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 29, 3:00 PM MST, 5 minutes earlier.
Area forecast discussion, Apr 29, 3:00 PM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
300 PM PDT MON APR 29 2013
.SYNOPSIS...A DRY NORTHWEST FLOW ALOFT WILL PERSIST OVER THE AREA
THROUGH THE WEEK. SOUTHWEST SURFACE WINDS WILL PICK UP TUESDAY AHEAD
OF AN APPROACHING COLD FRONT WHILE TEMPERATURES REMAIN ABOVE NORMAL.
BREEZY NORTH WINDS WILL FOLLOW BEHIND THE COLD FRONT TUESDAY NIGHT
THROUGH WEDNESDAY...USHERING IN MUCH COOLER AIR. TEMPERATURES WILL
BE CLOSE TO NORMAL WEDNESDAY AND THURSDAY BEFORE A WARMING TREND
TAKES PLACE FOR THE END OF THE WEEK.
&&
.SHORT TERM...SOME INCREASE IN HIGH CLOUDS WILL BE SEEN TONIGHT
AHEAD OF A TROUGH AND COLD FRONT APPROACHING FROM THE NORTH.
INCREASING WINDS ARE EXPECTED TUESDAY AS THE FRONT MOVES INTO THE
NORTHERN PART OF THE FORECAST AREA. MODELS ARE INDICATING PRETTY
STRONG SOUTHWEST WINDS ACROSS MUCH OF MOHAVE COUNTY TUESDAY
AFTERNOON AND I HAVE DECIDED TO ISSUE A WIND ADVISORY FOR GUSTS OVER
40 MPH. WINDS WILL BE LIGHTER ELSEWHERE BUT STRONGER THAN WE HAVE
SEEN THE PAST FEW DAYS. NORTHERLY WINDS WILL START TO WORK IN BEHIND
THE FRONT...COOLING TEMPERATURES A BIT ACROSS THE NORTHERN PART OF
THE FORECAST AREA. THE REST OF THE AREA WILL STILL SEE TEMPERATURES
WELL ABOVE NORMAL. MOISTURE IS LIMITED WITH THIS SYSTEM AND
PRECIPITATION IS NOT EXPECTED. HOWEVER...A BAND OF CUMULUS IS LIKELY
TO DEVELOP ACROSS PORTIONS OF LINCOLN COUNTY TUESDAY RIGHT ALONG THE
FRONT AND VIRGA IS A POSSIBILITY. THE COLD FRONT WILL MOVE SOUTH
ACROSS THE REMAINDER OF THE FORECAST AREA TUESDAY NIGHT AND NORTH
WINDS WILL BE LOCALLY BREEZY. THESE BREEZY NORTH WINDS WILL CONTINUE
WEDNESDAY AND WILL INCREASE IN A FEW AREAS...ESPECIALLY DOWN THE
COLORADO RIVER VALLEY. ONCE AGAIN THE MOS NUMERICAL GUIDANCE LOOKS
TOO STRONG WITH WIND SPEEDS AT NEEDLES AND BULLHEAD CITY BUT THERE
IS POTENTIAL THAT A WIND ADVISORY OR AT LEAST A LAKE WIND ADVISORY
WILL BE NEEDED WEDNESDAY. TEMPERATURES BEHIND THE FRONT ON WEDNESDAY
WILL BE 10-15 DEGREES COOLER IN MOST AREAS. THE WINDS ALOFT AND
SURFACE GRADIENT WILL DECREASE THURSDAY RESULTING IN LIGHTER WINDS
ALTHOUGH THE RIVER VALLEY MAY STILL BE A BIT BREEZY. TEMPERATURES
WEDNESDAY WILL BEGIN TO REBOUND A LITTLE IN MOST AREAS.
.LONG TERM...FRIDAY THROUGH MONDAY...DRY NORTHERLY FLOW WILL REMAIN
OVER THE AREA FRIDAY WITH GENERALLY LIGHT WINDS AND TEMPERATURES
JUMPING ABOUT 5 DEGREES FROM THURSDAYS READINGS. THE MODELS ARE
COMING INTO BETTER AGREEMENT WITH REGARDS TO A TROUGH DROPPING SOUTH
OUT OF WESTERN CANADA AND EVENTUALLY FORMING A CLOSED LOW OVER
CENTRAL CALIFORNIA. INITIALLY THIS TROUGH DOES NOT HAVE MUCH LOW
LEVEL MOISTURE ASSOCIATED WITH IT...BUT PLENTY OF MID AND UPPER
LEVEL MOISTURE. ITS POSSIBLE THAT THERE COULD BE ENOUGH INSTABILITY
OVER THE HIGHER PEAKS OF THE SIERRA TO GENERATE A SHOWER OR
THUNDERSTORM ON SATURDAY AND SUNDAY. RIGHT NOW HAVE HANDLED IT WITH
GHOST POPS...BUT IF THE MODELS REMAIN CONSISTENT CAN EASILY SEE
THOSE NUMBERS BEING RAISED. MODELS ONCE AGAIN BEGIN TO DIFFER BY
MONDAY AS THE GFS KEEPS THE LOW IN PLACE WHILE THE ECMWF PUSHES IT
PRETTY QUICK EAST. THE GFS IS SHOWING PLENTY OF LOW LEVEL MOISTURE
BEING PULLED NORTHWARD MONDAY AND TUESDAY WITH INCREASING
INSTABILITY OVER THE SOUTHERN PORTIONS OF THE CWA. THIS SCENARIO
WOULD POTENTIALLY LEAD TO ISOLATED SHOWERS/THUNDERSTORMS. FOR NOW
HAVE ELECTED TO KEEP THE FORECAST DRY WITH JUST AN INCREASE IN
CLOUDS. TEMPERATURES WILL REMAIN A FEW DEGREES ABOVE NORMAL THROUGH
THE PERIOD...BUT IF THE GFS VERIFIES THEN THOSE NUMBERS WILL NEED TO
BE BROUGHT DOWN.
&&
.AVIATION...FOR MCCARRAN...SOUTHWEST WINDS UP TO 12 KTS EXPECTED
THROUGH TONIGHT. WINDS WILL INCREASE TUESDAY AFTERNOON WITH SPEEDS
BETWEEN 10-20 KTS DEVELOPING BY EARLY AFTERNOON. A COLD FRONT WILL
MOVE THROUGH SOUTHERN NEVADA AROUND MIDNIGHT WEDNESDAY SHIFTING THE
WINDS TO THE NORTH WITH SPEEDS INCREASING TO AROUND 15-25 KTS AND
POTENTIALLY HIGHER GUSTS WEDNESDAY MORNING.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MOST LOCATIONS WILL SEE SOUTHWEST WINDS AROUND 10 KTS
THROUGH TONIGHT WITH AN INCREASE IN SOUTHWEST WINDS TUESDAY. WINDS
WILL GENERALLY BE BETWEEN 10-20 KTS WHILE MUCH OF MOHAVE COUNTY WILL
SEE SOUTHWEST WINDS 20-30 KTS WITH GUSTS TO AROUND 40 KTS. OTHER
THAN A FEW CLOUDS AOA 15K SKIES WILL REMAIN MOSTLY CLEAR.
&&
.FIRE WEATHER...WINDS WILL INCREASE TUESDAY AHEAD OF AN APPROACHING
FRONT AND LOOK TO BE FAIRLY STRONG ACROSS MUCH OF MOHAVE COUNTY. THE
RED FLAG WARNING STILL LOOKS GOOD WITH THE COMBINATION OF STRONG
WINDS AND RELATIVE HUMIDITY DROPPING INTO THE SINGLE DIGITS. LOCALLY
BREEZY NORTH WINDS WILL DEVELOP BEHIND THE FRONT TUESDAY NIGHT AND
WEDNESDAY WHILE HUMIDITY REMAINS LOW. THERE IS A PRETTY GOOD CHANCE
WIND SPEEDS WILL APPROACH OR EXCEED RED FLAG CRITERIA DOWN THE
COLORADO RIVER VALLEY AND A FIRE WEATHER WATCH REMAINS IN EFFECT.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR NVZ466.
AZ...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR AZZ101.
RED FLAG WARNING FROM 11 AM TO 8 PM MST TUESDAY FOR AZZ102.
WIND ADVISORY FROM 11 AM TO 8 PM MST TUESDAY FOR AZZ001-003.
CA...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR CAZ229.
&&
HARRISON/GORELOW
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Apr 29, 5:56 AM MST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 556 AM PDT MON APR 29 2013 CAZ519>526-NVZ014>020-022-300400- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 556 AM PDT MON APR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER RECORD TO NEAR RECORD TEMPERATURES WILL BE SEEN ACROSS PORTIONS OF THE AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER THE SOUTHERN PORTION OF THE REGION WILL SEE NEAR RECORD TEMPERATURES AGAIN ON TUESDAY...WHILE A COLD FRONT MOVES THROUGH THE NORTHERN PORTION OF THE DISTRICT BY TUESDAY AFTERNOON...ALLOWING FOR COOLING TEMPERATURES. COOLER TEMPERATURES...NEAR NORMAL READINGS...WILL BE SEEN ON WEDNESDAY AND THURSDAY AREA WIDE BEFORE WARMING TAKES PLACE INTO THE WEEKEND. LOCALLY GUSTY WINDS EXPECTED TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-300400- NORTHWEST PLATEAU-NORTHWEST DESERTS- 556 AM MST MON APR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER RECORD TO NEAR RECORD DAYTIME TEMPERATURES EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT APPROACHING THE AREA WILL CREATE LOCALLY STRONG AND GUSTY WINDS ACROSS THE REGION TUESDAY AFTERNOON. THESE WINDS AND CONTINUED DRY CONDITIONS WILL LIKELY PRODUCE HAZARDOUS FIRE WEATHER CONDITIONS AND A RED FLAG WARNING HAS BEEN ISSUED FOR THE AREA ON TUESDAY. THE COLD FRONT WILL CROSS OVER THE REGION BY WEDNESDAY MORNING...RESULTING IN MUCH COOLER TEMPERATURES THROUGH THURSDAY BEFORE WARMING TAKES PLACE INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-036-CAZ527-NVZ021-300400- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 556 AM PDT MON APR 29 2013 /556 AM MST MON APR 29 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER RECORD TO NEAR RECORD TEMPERATURES ARE EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RECORD TO NEAR RECORD HIGH TEMPERATURES ONCE AGAIN EXPECTED ON TUESDAY. HOWEVER A COLD FRONT MOVING THROUGH THE AREA BY EARLY WEDNESDAY WILL RESULT IN MUCH COOLER CONDITIONS WEDNESDAY AND THURSDAY. LOCAL GUSTY NORTH WINDS WILL DEVELOP OVER THE AREA ON WEDNESDAY BEHIND THE COLD FRONT AND THESE WINDS IN ADDITION TO CONTINUED DRY CONDITIONS WILL POTENTIALLY CREATE HAZARDOUS FIRE BEHAVIOR CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY. LOCAL GUSTY WINDS MAY CONTINUE INTO THURSDAY. A WARMING TREND WILL BE SEEN FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 5:40 AM MST | Fire Weather Watch | VEF | Mohave | 22 hr |
| Apr 29, 5:40 AM MST | Red Flag Warning | VEF | Mohave | 38 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.